MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number HY2U43R17
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.Reason for return was undetermined.Conclusion: complaint is unconfirmed for component with technical issue.An analysis of this occurrence was performed; however, sample doesn't show any visual defect.However, sample was returned to supplier for evaluation and further analysis.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Assessment against the medtronic risk management file pfmeca document indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported blood spurting from the custom pack's one-way-valve.The valve was replaced.There was no adverse effect to the patient.Additional information from the customer: after uneventful initiation of bypass and when testing the function of the left ventricular vent line of the tubing pack (identified as line 8 on page 7 of 10 of drawing for hy2u43r17) blood was spurting from the one way valve.The roller pump used for the vent line was stopped, the vent line was clamped distal and proximal to the one-way valve, the component was cut out and was replaced with a substitute one-way valve.For an unspecified reason the surgeon was unable to insert a retrograde cardioplegia cannula and only antegrade cardioplegia was given during the cabg x 2 procedure.Additional info from the sales rep: there is no allegation against the retrograde cannula.  the identified culprit device is the vrv in the left vent line.Since blood was spurting from the potentially leaky site there is little info on an estimated blood loss. blood was a mess to clean up so likely 30-50 cc¿s no transfusion administered and no untoward effect on the patient.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17134280
Report Number9612164-2023-02613
Device Sequence Number6448757
Product Code DWE
UDI-Device Identifier00763000344467
UDI-Public00763000344467
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberHY2U43R17
Device Catalogue NumberHY2U43R17
Device Lot Number220866436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight98 KG